Skip to Content

Amitriptyline - can using elavil cause your bowels to stop functioning?

Responses (2)

Anonymous 14 Dec 2011

Hi 48. No. The bowels will not stop moving, functioning. Constipation and diarhea are side effects that would effect the bowls. Otherwise,no. You might ask your doctor to confirm or get her/his opinion. Best to you,pledge

48 14 Dec 2011

thank you much... i have been on this med for years and the last 4 yrs have not had constipation but my bowels just won't function so dr. was thinking it might be the med's??

Anonymous 14 Dec 2011

I am going to do some reading, research see what I might find. It could be, I mean anything is possible, there is always a first time for most any situation. If I do come across anything that might suggest yes or a no, I'll post it. Best to you,pledge

Anonymous 15 Dec 2011

I have to agree with Pledge, if you are just suffering from constipation, you can take some Milk of Magnesia for relief. Since you didn't list the dose or how long you have been taking it or how long it's been since you have had a bowel movement, that is the best answer I can give you. If you feel it's inappropriate , please call your doctor...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions